MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43793
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p050017 s002 and s003.Device evaluation: the ziv5-18-125-10-80 device of lot number c1309827 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution all zilver ziv5-18-125-10-80 devices are subject to visual inspection and functional checks to ensure device integrity as per fqc0170.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1309827) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1309827.There is evidence to suggest that the customer did not follow the instructions for use (ifu0043-8).¿introduce the extra or ultra stiff wire guide(7.0 and 6.0 french [2.3 and 2.0mm] systems accept 0.035 inch [0.89mm] wire guide; 5.0 french [1.67mm] system accepts 0.018 inch [0.046mm] wire guide) through the access catheter across the distal segment of the target lesion.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to undersized wire guide.As per information provided a 0.014 inch wire guide was used.As per the ifu0043-8 " 5.0 french [1.67mm] system accepts 0.018 inch [0.046mm] wire guide".Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Distal radial approach was gained.Command wire guide / abbott and parent plus 45 sheath / medikit were inserted and then, ziv5-18-125-10-80/ lot c1309827 advanced over the wire guide.During the advancement, the user felt resistance and suspected stuck of delivery system.The user removed the delivery system and the wire guide together for patient's safety.Another device was used instead.There have been no adverse effects to the patient reported.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9261133
Report Number3001845648-2019-00575
Device Sequence Number16765730
Product Code NIO
UDI-Device Identifier10827002437934
UDI-Public(01)10827002437934(17)191229(10)C1309827
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2019
Device Model NumberG43793
Device Catalogue NumberZIV5-18-125-10-80
Device Lot NumberC1309827
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/05/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1